Alert archive / Kentucky / Wind Advisories in 2009

Wind Advisory 2, NWS Louisville, KY

December 24, 200949 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Dec 24, 2009, 2:18 PM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Dec 24, 2009, 3:00 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2009, 2:18 PM CST (20:18 UTC)
In effect from
Dec 24, 2009, 3:00 PM CST
Expired
Dec 25, 2009, 9:37 AM CST
In force
19 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 318 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLMK 242018
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EST THU DEC 24 2009


INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-250430-
/O.NEW.KLMK.WI.Y.0002.091224T2100Z-091225T2100Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
318 PM EST THU DEC 24 2009 /218 PM CST THU DEC 24 2009/

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ FRIDAY...


* THE STRONGEST WIND WILL BE NOTED FROM MIDNIGHT TO 11 AM
  CHRISTMAS DAY.

* SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED
  TONIGHT. SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 40 MPH WILL BE
  POSSIBLE CHRISTMAS DAY.

* DAMAGE TO WEAK OR ROTTING TREES CAN BE EXPECTED. OUTDOOR
  CHRISTMAS DISPLAYS MAY BE BLOWN ABOUT IF THEY ARE NOT PROPERLY
  SECURED. DIFFICULT DRIVING CONDITIONS ARE EXPECTED WITH WINDS OF
  THIS MAGNITUDE...ESPECIALLY FOR HIGHER PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

JA
3 follow-up statements
000 
WWUS73 KLMK 250012
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EST THU DEC 24 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-250815-
/O.CON.KLMK.WI.Y.0002.000000T0000Z-091225T2100Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
712 PM EST THU DEC 24 2009 /612 PM CST THU DEC 24 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/
FRIDAY...

* WINDS IN SOUTHERN KENTUCKY HAVE ALREADY GUSTED TO 44 MPH AT
  BOWLING GREEN. THESE STRONG WINDS WILL SPREAD NORTHEAST ACROSS
  ALL OF CENTRAL KENTUCKY AND SOUTHERN INDIANA OVERNIGHT. THE
  WINDS WILL START TO DIMINISH CHRISTMAS AFTERNOON.

* SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED 
  TONIGHT. SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 40 MPH WILL 
  BE POSSIBLE CHRISTMAS DAY. 

* DAMAGE TO WEAK OR ROTTING TREES CAN BE EXPECTED. OUTDOOR 
  CHRISTMAS DISPLAYS MAY BE BLOWN ABOUT IF THEY ARE NOT PROPERLY 
  SECURED. DIFFICULT DRIVING CONDITIONS ARE EXPECTED WITH WINDS 
  OF THIS MAGNITUDE...ESPECIALLY FOR HIGHER PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

JBS
000 
WWUS73 KLMK 250807
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 AM EST FRI DEC 25 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-251615-
/O.CON.KLMK.WI.Y.0002.000000T0000Z-091225T2100Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
307 AM EST FRI DEC 25 2009 /207 AM CST FRI DEC 25 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON. 

* SUSTAINED SOUTHEASTERLY WINDS OF 20 TO 30 MPH WITH A FEW GUSTS
  TO 35 OR 40 MPH ARE POSSIBLE TODAY...ESPECIALLY EARLY THIS
  MORNING.

* DAMAGE TO WEAK OR ROTTING TREES CAN BE EXPECTED. OUTDOOR 
  CHRISTMAS DISPLAYS MAY BE BLOWN ABOUT IF THEY ARE NOT PROPERLY 
  SECURED. DIFFICULT DRIVING CONDITIONS ARE EXPECTED WITH WINDS 
  OF THIS MAGNITUDE...ESPECIALLY FOR HIGHER PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

&&

$$

13
000 
WWUS73 KLMK 251537
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1037 AM EST FRI DEC 25 2009


INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-251645-
/O.CAN.KLMK.WI.Y.0002.000000T0000Z-091225T2100Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1037 AM EST FRI DEC 25 2009 /937 AM CST FRI DEC 25 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND
ADVISORY. 

WINDS SHOULD REMAIN BELOW WINDY ADVISORY CRITERIA THIS AFTERNOON.

$$

JA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Dec 24, 2:06 PM CST, 12 minutes earlier.

Area forecast discussion, Dec 24, 2:06 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EST THU DEC 24 2009

.SHORT TERM (TODAY AND TONIGHT)...

PROVIDED SANTA DECIDES TO DROP DOWN FROM NORTHERN PLAINS INTO TEXAS
AND THEN COMES UP ACROSS THE TENNESSEE VALLY AND INTO THE LOWER OHIO
VALLEY HE WILL MAKE QUICK TIME WITH SUCH A STRONG LOW LEVEL FLOW.
THIS IS THANKS TO A DEEPENING LOW PRESSURE SYSTEM WITH A SURFACE LOW
THAT WILL TRACK FROM EASTERN TEXAS THIS AFTERNOON INTO MISSOURI AND
THEN NORTH INTO IOWA BY TOMORROW NIGHT.

THE MAIN ISSUE FOR OUR FORECAST AREA WILL BE WINDS AS THEY INCREASE
TO 50KTS AT 925MB OVERNIGHT. AN INVERSION JUST ABOVE THE SURFACE
SHOULD KEEP THE STRONGEST WINDS OFF THE GROUND BUT SUSTAINED WINDS
TO 25 MPH WITH SOME HIGHER GUSTS WILL BE POSSIBLE. THE WIND FIELDS
WILL RELAX SOME ON CHRISTMAS DAY BUT WITH BETTER MIXING GUSTS TO 45
MPH WILL BE POSSIBLE. SO WITH THIS IN MIND WE WILL ISSUE A WIND
ADVISORY FOR TONIGHT AND CHRISTMAS DAY... THROUGH 21Z.

THE LOW LEVEL SOUTHEAST DRY FLOW WILL GRADUALLY MOISTEN UP AS THE
WINDS BEGIN TO SHIFT TO THE SOUTH AHEAD OF AN APPROACHING COLD
FRONT. THE HEAVIEST RAIN WILL OCCUR FROM THE 06 TO 12Z TIME FRAME
AND QUICKLY SHIFT TO THE NORTHEAST. BECAUSE OF THE SPEED OF THE
PRECIPITATION RAINFALL AMOUNTS WILL GENERALLY REMAIN UNDER 0.75
INCHES WITH THE HEAVIER AMOUNTS NOTED ACROSS SOUTHERN INDIANA.

COLDER AIR WILL QUICKLY FILTER INTO THE AREA ON CHRISTMAS DAY AND WE
MAY SEE A CHANGE OVER TO SOME VERY LIGHT SNOW ACROSS THE NORTHERN
PORTION OF THE FORECAST AREA LATE IN THE DAY. SNOW FLURRIES WILL BE
POSSIBLE ACROSS THE SOUTH.

THE WARMEST TEMPERATURES WILL OCCUR LATE TONIGHT AND EARLY CHRISTMAS
MORNING WITH FALLING TEMPERATURES DURING THE AFTERNOON.

.LONG TERM (FRIDAY - THURSDAY)...

CHRISTMAS NIGHT-SUNDAY NIGHT...

FOR THIS HOLIDAY WEEKEND...COLD AND GUSTY CONDITIONS WILL BE THE
RULE WITH OFF AND ON CHANCES FOR FLURRIES AND SNOW SHOWERS.

BEGINNING FRIDAY NIGHT/CHRISTMAS NIGHT...THE SFC LOW CAUSING ALL
SORTS OF PROBLEMS ACROSS THE PLAINS AND MIDWEST WILL BE WRAPPED UP
ACROSS IOWA WITH ITS STRONG UPPER LOW OVER MISSOURI. AS THE LOW
SLOWLY WORKS ITS WAY TOWARDS THE GREAT LAKES...OUR PRECIP WILL EXIT
TO THE NORTHEAST FRIDAY NIGHT...SO HAVE A SMALL AREA OF A RASN MIX
ACROSS THE NERN CWA...CHANGING TO FLURRIES ACROSS THE NORTH. THE
FLURRIES WILL CONTINUE ON AND OFF THROUGH SATURDAY NIGHT AS UPPER
LEVEL ENERGY ON THE SOUTH SIDE OF THE UPPER LOW COMES CLOSE TO THE
CWA.

THE BEST CHANCE FOR SNOW SHOWERS WILL COME SUNDAY INTO SUNDAY
NIGHT...ESPECIALLY ACROSS THE NORTH...AS THE UPPER LOW SWINGS ACROSS
THE REGION FINALLY. HAVE CHC POPS BECAUSE OF THIS WITH THE HIGHEST
CHC NORTH. COULD HAVE MINOR ACCUMS...A DUSTING OR HALF INCH
MAYBE...ACROSS THE NORTH BY MONDAY DAWN. LOWS WILL BE IN THE 20S
EACH NIGHT...WITH THE COLDEST NIGHT SUNDAY NIGHT. HIGHS WILL RANGE
IN THE UPPER 30S SATURDAY AND DROP TO THE LOW 30S ON SUNDAY.

MONDAY-THURSDAY...

THE NEXT WORK WEEK SHOULD BE MOSTLY DRY...WITH TEMPS GENERALLY
COLDER THAN NORMAL FOR THIS TIME OF YEAR. MONDAY WILL STILL BE VERY
COLD AS NORTHWESTERLY WINDS BEHIND THE UPPER LOW BLANKET THE REGION.
PLUS ANY SNOW FROM THE NIGHT BEFORE AND CLOUDY SKIES WILL KEEP TEMPS
DOWN. HIGHS WILL BE IN THE LOW 30S N TO THE UPPER 30S S. A SLOW
WARM-UP WILL TAKE PLACE THROUGH THURSDAY WITH HIGHS WED AND THURS
IN THE LOW 40S SOUTH AND UPPER 30S NORTH. THE UPPER LEVEL FLOW
BECOMES WSWRLY...WITH A WEAK SYSTEM TRAVERSING THE GULF STATES
WEDNESDAY. THIS WILL BRING CLOUDY SKIES TO OUR SRN CWA. BY
THURSDAY...BROAD TROUGHING WILL AFFECT THE CENTRAL CONUS...WITH A
WEAK UPPER TROUGH PASSING THROUGH THE LOWER GREAT LAKES AND POSSIBLY
THIS FAR SOUTH THURSDAY-THURSDAY NIGHT. THIS COULD GENERATE LIGHT
SNOW SHOWERS FOR OUR AREA...SO HAVE INSERTED THIS INTO THURSDAY
NIGHTS GRIDS. OTHERWISE...LOOKS TO BE A MOSTLY DRY WEEK.

&&

.AVIATION (18Z TAF ISSUANCE)...

AN AREA OF LOW PRESSURE LOCATED OVER EASTERN TEXAS AT 17Z WILL
CONTINUE TO DEEPEN AS IT MOVES NORTH INTO MISSOURI BY 06Z. THE LOW
WILL THEN TRACK INTO IOWA.

THE MAIN ISSUE FOR THIS FORECAST PERIOD WILL BE WINDS. AS THE LOW
DEEPENS... LOW LEVEL WINDS WILL INCREASE TO GREATER THAN 50KTS AFTER
00Z AND THEN GRADUALLY SHIFT TO THE SOUTHWEST TOWARD MORNING. WINDS
WILL BEGIN TO DIMINISH IN INTENSITY AFTER 12Z BUT WILL REMAIN ABOVE
25KTS WITH GUSTS TO 40KTS POSSIBLE THROUGH CHRISTMAS DAY.

THE BEST CHANCE OF RAIN WILL OCCUR RIGHT ALONG A COLD FRONT WILL
WILL CROSS THE AREA SOMETIME BETWEEN 06 AND 10Z. DURING THIS TIME
CIGS AND VSBYS MAY DROP INTO THE MVFR RANGE. THERE IS THE
POSSIBILITY OF A BRIEF EMBEDDED THUNDERSTORM ALONG THE FRONT AS
WELL.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ FRIDAY FOR KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

IN...WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ FRIDAY FOR INZ076>079-
     083-084-089>092.

&&

SHORT TERM........JA
LONG TERM.........AL
AVIATION..........JA
Hazardous weather outlook, Dec 24, 9:30 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1030 AM EST THU DEC 24 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-250915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1030 AM EST THU DEC 24 2009 /930 AM CST THU DEC 24 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDS WILL GRADUALLY INCREASE OUT OF THE EAST AND SOUTHEAST AS A
STRONG AREA OF LOW PRESSURE DEEPENS TO OUR WEST. WE CAN EXPECT
SPEEDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON.  TONIGHT
THOSE WINDS WILL INCREASE TO SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 35
MPH...AND WILL SHIFT TO THE SOUTH.

AN ISOLATED RUMBLE OF THUNDER WILL BE POSSIBLE THIS EVENING WEST OF
INTERSTATE 65...AND JUST ABOUT ANYWHERE TONIGHT. NO SEVERE WEATHER
IS EXPECTED.

.DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH WEDNESDAY.

WINDS WILL BE GUSTY UP TO 35 MPH CHRISTMAS DAY AND SATURDAY
AFTERNOON AS WELL AS THE LOW PRESSURE SYSTEM KEEPS A TIGHT GRIP ON
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

13/AML/JA

Nearby

Wind Advisories in Kentucky, 2009Wind Advisories in Indiana, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.